Alert archive / Kansas / Flash Flood Warnings in 2015
Flash Flood Warning 51, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 1, 2015, 11:58 PM CDT for Linn County, Kansas; Bates County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2015, 11:58 PM CDT (04:58 UTC)
- Expired
- Jul 2, 2015, 6:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Linn County, KS, Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 80 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2985 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 4.7
- Supercell composite
- 27.9
The text
As transmitted, in the capitals the NWS used until 2016.
426
WGUS53 KEAX 020458
FFWEAX
KSC107-MOC013-021100-
/O.NEW.KEAX.FF.W.0051.150702T0458Z-150702T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1158 PM CDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LINN COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN BATES COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 600 AM CDT THURSDAY
* AT 1158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BUTLER...MOUND CITY...PLEASANTON...RICH HILL...HUME AND PRESCOTT.
LAT...LON 3802 9424 3804 9424 3805 9426 3806 9451
3806 9461 3803 9462 3803 9485 3820 9498
3833 9496 3824 9407 3822 9408 3821 9405
3803 9405 3803 9408 3805 9416 3804 9418
3805 9421
$$
LEIGHTON1 follow-up statement
781
WGUS73 KEAX 021109
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 AM CDT THU JUL 2 2015
KSC107-MOC013-021117-
/O.EXP.KEAX.FF.W.0051.000000T0000Z-150702T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN KS-BATES MO-
609 AM CDT THU JUL 2 2015
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LINN COUNTY IN EAST
CENTRAL KANSAS...AND SOUTHERN BATES COUNTY IN WEST CENTRAL MISSOURI
HAS BEEN ALLOWED TO EXPIRE. AN AREAL FLOOD WARNING REMAINS IN EFFECT
FOR CENTRAL AND EASTERN LINN COUNTY THROUGH 430 PM...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3802 9424 3804 9424 3805 9426 3806 9451
3806 9461 3803 9462 3803 9485 3820 9498
3833 9496 3824 9407 3822 9408 3821 9405
3803 9405 3803 9408 3805 9416 3804 9418
3805 9421
$$
LEIGHTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:25 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jul 1, 6:25 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT Wed Jul 1 2015
.DISCUSSION...
Issued at 359 PM CDT WED JUL 1 2015
Tonight:
Could be a very active evening as ingredients coming together for
supercells. Airmass has been gradually recovering from eastern KS
into far west central MO from this mornings convection. Warm front
or the old outflow boundary has lifted northeast through the KC
Metro area, which the operational models had depicted further south.
This more northern displacement is allowing 3000-4000 J/kg of MLCAPE
over east central/southeast KS to be advected into west central MO.
Certainly plenty of shear with 45kt of 0-6km shear to support
rotating updrafts. Of note is the decrease in the 0-1km shear down
to 15kt. However, the 12z and 18z NAM ramped that up to 30kt by 03z
and 06z over the far southwestern counties. Latest RUC has latched
onto the more northern location of the front with convection
initiating along the front over west central MO between 21z-23z
which is in the range of what we had been anticipating.
Should convection develop near the Missouri River as forecast the
initial activity would likely be severe and include all severe
elements. Storms should congeal into another complex of heavy rain
producing storms and likely track through the current Flash Flood
Watch.
Thursday - Friday:
The train of shortwaves embedded within the northwest flow will
continue to provide a threat for convection, more so on Thursday.
Satellite imagery showed the next upstream vorticity max dropping
southeast from southern Alberta. Weak high pressure building in from
WI into IA will help shield the eastern CWA from the majority of the
convection. Below average temperatures expected due to the
northeasterly boundary layer winds.
4th of July Weekend:
Looking like we could get away with at least one dry day, Saturday
more so than Sunday. The northwest flow will begin to flatten as an
upper trough glides across southern Canada. A gradual warmup also
expected.
Monday - Wednesday:
The unsettled and rainy pattern returns under a modified northwest
flow regime with embedded shortwaves.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 620 PM CDT WED JUL 1 2015
Convection will be main concern this evening through around
03Z...warm front will focus these storms that will form around metro
Kansas City and continue to evolve towards the southeast through the
evening. These storms will be capable of producing isolated
tornadoes. KSTJ will have the least chance of convection as the front
is east and south of the KSTJ terminal. Rest of the evening after
storms move south and east will be VFR or MVFR overnight.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ030>033-
038>040-044>046-054.
&&
DISCUSSION...MJ
AVIATION...AdolphsonHazardous weather outlook, Jul 1, 4:59 AM CDT, 18 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 459 AM CDT WED JUL 1 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 459 AM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON. SOME STORMS MAY PRODUCE HEAVY RAIN AND FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS POSSIBLE THURSDAY AND FRIDAY...AND POSSIBLY INTO THE HOLIDAY WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jul 1, 10:23 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1023 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD LEE'S SUMMIT 38.91N 94.38W
07/01/2015 JACKSON MO PUBLIC
PICTURE VIA TWITTER OF FLOODING OVERTAKING A ROAD OFF OF
HWY 50, FORCING A CAR TO STALL OUT IN THE WATER
&&
LGLocal storm report, Jul 1, 10:28 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1028 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM FUNNEL CLOUD RAYTOWN 39.01N 94.47W
07/01/2015 JACKSON MO TRAINED SPOTTER
TRAINED SPOTTER REPORTING ROTATION DIRECTLY OVER RAYTOWN
59TH AND WOODSON.
&&
ADOLPHSONLocal storm report, Jul 1, 10:30 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1030 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM FLOOD SEDALIA 38.70N 93.23W
07/01/2015 PETTIS MO EMERGENCY MNGR
EM REPORTS AT LEAST 17 ROADS WITH WATER OVER THEM AND
OVER 50 VEHICLES STRANDED THROUGHOUT TOWN
&&
LGLocal storm report, Jul 1, 10:38 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1038 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND DMG ARCHIE 38.48N 94.35W
07/01/2015 CASS MO TRAINED SPOTTER
3-4 6 INCH BRANCHES DOWN IN YARD FROM TRAINED SPOTTER.
&&
KBRONISLocal storm report, Jul 1, 11:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1125 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND GST 1 N LA CYGNE 38.36N 94.76W
07/01/2015 E60 MPH LINN KS TRAINED SPOTTER
&&
CUTTERLocal storm report, Jul 1, 11:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1156 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG LA CYGNE 38.35N 94.76W
07/01/2015 LINN KS LAW ENFORCEMENT
4 POWER POLES DOWN ON 152 HWY. NUMEROUS TRAFFIC SIGNS AND
STOPS BLOWN DOWN.
&&
KBRONISThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:28 PM CDT | Flash Flood Warning | EAX | Linn, Miami | 6 hr |
| Jul 1, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 47 min |
| Jul 1, 11:27 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 48 min |
| Jul 2, 12:19 AM CDT | Severe Thunderstorm Warning | EAX | Linn | 41 min |
| Jul 2, 4:27 AM CDT | Areal Flood Warning | EAX | Linn | 12 hr |
| Jul 1, 7:07 PM CDT | Special Weather Statement | EAX | Lafayette | 38 min |
| Jul 1, 7:17 PM CDT | Tornado Warning | EAX | Cass, Jackson, Johnson | 43 min |
| Jul 1, 7:28 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 47 min |
| Jul 1, 7:55 PM CDT | Flash Flood Warning | EAX | Cass, Jackson | 6 hr |
| Jul 1, 7:59 PM CDT | Tornado Warning | EAX | Cass | 31 min |
| Jul 1, 8:18 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 42 min |
| Jul 1, 8:28 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 32 min |
| Jul 1, 8:29 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 46 min |
| Jul 1, 8:49 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 41 min |
| Jul 1, 8:56 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 39 min |
| Jul 1, 8:58 PM CDT | Tornado Warning | EAX | Cass | 32 min |
| Jul 1, 9:24 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 51 min |
| Jul 1, 9:47 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 43 min |
| Jul 1, 10:07 PM CDT | Areal Flood Warning | EAX | Henry, Johnson, Pettis | 16 hr |
| Jul 1, 10:11 PM CDT | River Flood Warning | EAX | Cooper | 41 hr |
| Jul 1, 10:21 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 39 min |
| Jul 1, 10:22 PM CDT | Tornado Warning | EAX | Henry | 38 min |
| Jul 1, 10:31 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 44 min |
| Jul 1, 10:45 PM CDT | River Flood Warning | EAX | Howard | 31 hr |
| Jul 2, 1:58 AM CDT | Areal Flood Warning | EAX | Cass, Jackson | 12 hr |
| Jul 2, 6:46 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 41 hr |
| Jul 2, 1:59 PM CDT | Areal Flood Warning | EAX | Cass | 24 hr |
| Jul 2, 2:04 PM CDT | Areal Flood Warning | EAX | Pettis | 24 hr |
Nearby
Flash Flood Warnings in Kansas, 2015Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.